Bluelight

Thread: Why Do Opiates Cause Hearing Loss?

Results 1 to 15 of 15
  1. Collapse Details
    Why Do Opiates Cause Hearing Loss? 
    #1
    As the title says, I want to know exactly why opiates cause hearing loss, and if there is anything that can be done to prevent it. Also are some opiates more likely than others to produce this symptom. What interval of use is needed to cause hearing loss? Is it only daily addicts that are vulnerable or are weekend, monthly, or less frequent users able to damage their hearing? Is this dose dependent or more the result of chronic use?
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter Nagelfar's Avatar
    Join Date
    Nov 2007
    Location
    Vancouver, Washington USA
    Posts
    1,132
    Anecdotally, I've heard hydrocodone is the worst, oxycodone causes ringing too but not as much. Heroin, the semi-synthetics and naturals I think do about the least damage to hearing. I don't know why they affect hearing. Personally, oxycodone makes my ears ring in large enough amounts but heroin never did, maybe only barely but I could chalk that up to being relaxed and noticing my usual tinnitus more clearly.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    yeah i got big hearing problems: i blame catapres, opiates and benzos for years and years in high dose's every day use. of coarse it was not all the RC's, MD*, ekkies, Phens, Tryps etc.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    ekkies?
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Bluelighter dread's Avatar
    Join Date
    Aug 2008
    Location
    ketheres elyion
    Posts
    3,310
    Opioid hearing loss, does it only occur on full agonists?
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelight Crew Beenhead's Avatar
    Join Date
    Nov 2000
    Location
    Florida
    Posts
    3,517
    maybe you guys listen to too much loud music. i have used tons of opioids, the only thing I get is a sensitivity to sound. Where a sound that is not loud sober is loud and hurts on opioids.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    I've never had sound hurt- except when I was in withdrawal.

    I've actually never experienced hearing loss from opiates, and I tend to be very succeptible to drug induced hearing loss. First times with methylphenidate and amphetamine (concerta and adderall, respectively) I lost my hearing almost entirely. With MPH, it came back pretty quickly. Amphetamine, however, took my hearing for a solid 5 hours.

    Really gives you an appreciation for that particular sense.

    (I should note that in the Journal of Psychoactive Drugs- I think that's the one, the Beloit, WI based one- they had an article from some authors in Saudi Arabia treating stimulant addicts. They had six or seven case studies in it, it was very interesting. Captagon (Fenethylline) is apparently very popular there, but now that it's off the market, it's mostly bootlegged AMP and MPH, but there IS illicit manufacture! Hard to believe, but I know that there it's preferred to AMP and MPH for some reason)
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Quote Originally Posted by Beenhead View Post
    maybe you guys listen to too much loud music. i have used tons of opioids, the only thing I get is a sensitivity to sound. Where a sound that is not loud sober is loud and hurts on opioids.
    Same here. "Too much" opiates and every noise makes me irritated...
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Bluelighter melange's Avatar
    Join Date
    Aug 2006
    Location
    Richmond, Va - in a mansion with the phantom parked out front
    Posts
    9,476
    again I have never had hearing loss on opiates or opioids
    Reply With Quote
     

  10. Collapse Details
     
    #10
    Moderator
    Psychedelic Drugs
    Neuroscience and Pharmacology Discussion
    atara's Avatar
    Join Date
    Apr 2010
    Location
    not intended to diagnose, treat, cure, or prevent any disease
    Posts
    1,871
    http://www.mapinc.org/drugnews/v01/n1840/a07.html

    But many of the patients who have suffered hearing loss were taking 20 pills or more a day for at least two months, doctors said
    step 1 is don't be a moron
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Bluelighter DJHENRU's Avatar
    Join Date
    Nov 2010
    Location
    Higher than a bird
    Posts
    234
    dpla + poppy seed tea(only with dpla potentiation) gave me insain tinnitus, and some amout of a hydocodone+apap(od) instantly gave me some amount as well.

    No ammount of tinnitus or hearing loss from fentanyl, worn and smoked, iv heroin, iv/intranasal dilaudid. I do assume it has something to due with polydrug toxicity.
    Last edited by DJHENRU; 25-02-2011 at 17:09.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    There are opioid receptors in the inner ear (of rodents anyway) but I'm not sure anybody knows exactly what they're doing there. Hydrocodone does seem to be most often reported as ototoxic with a lot of variation in individual susceptibility but I know that even one (sufficiently high) dose of oxycodone/morphone can leave my ears ringing intermittently for a while afterward.
    Reply With Quote
     

  13. Collapse Details
     
    #13
    Bluelighter masspain's Avatar
    Join Date
    Jun 2010
    Location
    DFW
    Posts
    58
    I have always gotten bad hearing problems on oxys and norcos, but nothing while high on Heroin.
    Reply With Quote
     

  14. Collapse Details
     
    #14
    its unclear what makes drugs ototoxic at this point although we've seen that one of the key features of many ototoxic drugs is that they remain in the cochlear fluids long after the drug has been eliminated from the rest of the body.

    generally ototoxic drugs affect your hearing by damaging the stria vascularis, which controls potassium content in the cochlea, or by more directly damaging outer hair cells in the cochlea.

    the hydrocone /APAP combo is known to cause cochlear damage in a significant number of users and we're seeing more reports linking hydrocodone and oxycodone alone to cochlear damage...
    Reply With Quote
     

  15. Collapse Details
     
    #15
    Bluelighter The_Jesus's Avatar
    Join Date
    Feb 2011
    Location
    Heaven
    Posts
    168
    I heard it kills the hairs in your ears, lol.
    Not sure if that's true at all, though.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •